Alert archive / Oklahoma / Heat Advisories in 2021

Heat Advisory 24, NWS Norman, OK

September 1, 202110 counties in Oklahoma

NWS Norman, OK issued this heat advisory at Sep 1, 2021, 2:52 PM CDT for 10 counties in Oklahoma. It took effect at Sep 2, 2021, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2021, 2:52 PM CDT (19:52 UTC)
In effect from
Sep 2, 2021, 12:00 PM CDT
Expired
Sep 2, 2021, 6:33 PM CDT
In force
7 hr
Issued by
NWS Norman, OK

Counties Atoka County, OK, Bryan County, OK, Carter County, OK, Coal County, OK, Hughes County, OK, Johnston County, OK, Love County, OK, Marshall County, OK, Murray County, OK, Pontotoc County, OK

The radar

The Norman radar (KTLX), 121 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.9 hours before the alert went out and 342 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1416 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this heat advisory went out at Sep 1, 12:41 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Sep 1, 12:41 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1241 PM CDT Wed Sep 1 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 252 AM CDT Wed Sep 1 2021

Mid/upper high will continue to build into the region
today. This will lead to hot and humid conditions with triple digit
heat index values expected this afternoon. Heat indices as high as
105+ will be possible in some areas so a heat advisory has been
issued. Will not make any changes to the advisory on this shift.

With the high pressure in the region, showers/storms will become
less likely. However, can not completely rule out a few isolated
showers/storms this afternoon due to heating but identifying where
this would happen is difficult and most places will remain dry. Some
of the CAMs have hinted at this activity being possible as well.
Have less than 15% PoPs in the forecast with a mention of isolated
storms for parts of the fa. Any potential for storms is expected to
end after sunset.

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 252 AM CDT Wed Sep 1 2021

Models show a weak shortwave moving from the central Rockies into
the Plains Thursday with showers/storms developing to the W and NW
of the fa near a front. This activity could then move into NW
portions of the fa Thursday afternoon/night. The front is expected
to gradually move closer to the area Friday with showers/storms
remaining possible near the front and extending into northern
portions of the fa. Models show the front and/or outflow boundary
moving into the area this weekend which will cause rain chances to
spread/shift further south across the fa. Meanwhile, models show the
mid/upper high flattening some with the high pressure center
shifting into the southwest U.S. by early next week and NW flow
developing over the central U.S. Models have the mid/upper high
shifting back towards the region towards the middle to late part of
next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1231 PM CDT Wed Sep 1 2021

All of our terminals are expected to remain under VFR conditions
through the entire forecast period. Some of the CU this afternoon
could build into a thunderstorm near the Red River affecting
terminal KSPS, but chances are so low that it was left out of the
TAF. South surface winds may back more southeasterly after 00Z. A
nocturnal low-level jet may result in some wind gusts after 00Z
affecting terminals in western Oklahoma. Expect surface winds to
veer more southerly after 14Z.

&&

.UPPER AIR...
Issued at 604 AM CDT Sun Aug 29 2021

No upper air flights are planned for today.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  99  74  96  74 /  10  10   0  10
Hobart OK        101  74  97  74 /  10  10  10  10
Wichita Falls TX 100  74  98  74 /  10  10   0   0
Gage OK           99  72  96  72 /   0  10  20  40
Ponca City OK     98  72  96  74 /   0   0  10  20
Durant OK        100  74  98  74 /  10  10  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ007-008-012-013-
     018>020-024>032-039>043-045>048-050>052.

TX...None.
&&

SHORT TERM...25
LONG TERM....25
AVIATION...68
Hazardous weather outlook, Sep 1, 12:00 PM CDT, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1200 PM CDT Wed Sep 1 2021

OKZ004>048-050>052-TXZ083>090-021700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1200 PM CDT Wed Sep 1 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Heat...
Triple digit heat indices will be possible across much of the area
today with values of 105 or higher possible. A heat advisory is in
effect for this afternoon across portions of north central,
central, south central, and southeast Oklahoma. Take steps to
prevent heat related illnesses.

.Thunderstorms...
A few isolated storms may develop this afternoon. If storms do
develop, brief heavy downpours and gusty winds would be the main
concerns.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Heat...
Triple digit heat index values will continue to be possible for
at least parts of the area Thursday into Saturday. Drink plenty of
fluids and take other steps to prevent heat related illnesses.

.Thunderstorms...
Showers and thunderstorms will be possible across portions of
northern and central Oklahoma, mainly north of I-40, Thursday
afternoon into Friday, with the highest chances in northern
Oklahoma. Rain chances will then spread south over the weekend.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Nearby

Heat Advisories in Oklahoma, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.